TITLE

A free-boundary problem for the evolution p-Laplacian equation with a combustion boundary condition

AUTHOR(S)
To, Tung
PUB. DATE
June 2009
SOURCE
Calculus of Variations & Partial Differential Equations;Jun2009, Vol. 35 Issue 2, p239
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We study the existence, uniqueness and regularity of solutions of the equation f t = ? p f = div (| Df| p-2 Df) under over-determined boundary conditions f = 0 and | Df| = 1. We show that if the initial data is concave and Lipschitz with a bounded and convex support, then the problem admits a unique solution which exists until vanishing identically. Furthermore, the free-boundary of the support of f is smooth for all positive time.
ACCESSION #
36479341

 

Related Articles

  • An ill-posed nonlocal two-point problem for systems of partial differential equations. Il�kiv, V.; Ptashnyk, B. // Siberian Mathematical Journal;Jan2005, Vol. 46 Issue 1, p94 

    We study conditions for existence and uniqueness of a pseudosolution in a Sobolev space to a nonlocal two-point boundary-value problem for an indefinite type nonhomogeneous system of partial differential equations with continuous coefficients. We construct a solution to the problem using a...

  • Dirichlet and Neumann problems to critical Emden–Fowler type equations. Alexander Nazarov // Journal of Global Optimization;Mar2008, Vol. 40 Issue 1-3, p289 

    Abstract  We describe recent results on attainability of sharp constants in the Sobolev inequality, the Sobolev–Poincaré inequality, the Hardy–Sobolev inequality and related inequalities. This gives us the solvability of boundary value problems to...

  • ON APPROXIMATION OF LAPLACIAN EIGENPROBLEM OVER A REGULAR HEXAGON WITH ZERO BOUNDARY CONDITIONS. Jia-chang Sun // Journal of Computational Mathematics;Mar2004, Vol. 22 Issue 2, p275 

    In my earlier paper [4], an eigen-decompositions of the Laplacian operator is given on a unit regular hexagon with periodic boundary conditions. Since an exact decomposition with Dirichlet boundary conditions has not been explored in terms of any elementary form. In this paper, we investigate an...

  • A Boundary Harnack Principle for Infinity-Laplacian and Some Related Results. Bhattacharya, Tilak // Boundary Value Problems;2008 Supplement, p1 

    We prove a boundary comparison principle for positive infinity-harmonic functions for smooth boundaries. As consequences, we obtain (a) a doubling property for certain positive infinity-harmonic functions in smooth bounded domains and the half-space, and (b) the optimality of blowup rates of...

  • Symmetry Theorems and Uniform Rectifiability. Lewis, John L.; Vogel, Andrew L. // Boundary Value Problems;2008 Supplement, p1 

    We study overdetermined boundary conditions for positive solutions to some elliptic partial differential equations of p-Laplacian type in a bounded domain D. We show that these conditions imply uniform rectifiability of ∂D and also that they yield the solution to certain symmetry problems.

  • Nodal solutions of a p-Laplacian equation. Thomas Bartsch; Zhaoli Liu; Tobias Weth // Proceedings of the London Mathematical Society;Jul2005, Vol. 91 Issue 1, p129 

    We prove that the $p$-Laplacian problem $-\Delta_p u = f(x, u)$, with $u \in W^{1, p}_0 (\Omega)$ on a bounded domain $\Omega \subset R^N$, with $p > 1$ arbitrary, has a nodal solution provided that $f : \Omega \times R \to R$ is subcritical, and $f(x, t) / |t|^{p - 2}$ is superlinear....

  • On Boundary-Value Problems for the Laplacian in Bounded Domains with Micro Inhomogeneous Structure of the Boundaries. Chechkin, Gregory; Gadyl’shin, Rustem // Acta Mathematica Sinica;Feb2007, Vol. 23 Issue 2, p237 

    In this paper, we consider boundary-value problems with rapidly alternating types of boundary conditions. We present the classification of homogenized (limit) problems depending on the ratio of small parameters, which characterize the diameter of parts of the boundary with different types of...

  • The Laplacian with Wentzell-Robin Boundary Conditions on Spaces of Continuous Functions. Arendt, W.; Metafune, G.; Pallara, D.; Romanelli, S. // Semigroup Forum;Sep/Oct2003, Vol. 67 Issue 2, p247 

    Investigates the Laplacian on a smooth bounded open set with Wentzell-Robin boundary condition. Proof that Laplacian generates a differentiable positive contraction semigroup; Establishment of monotonicity properties of the semigroup; Examination of the asymptotic behavior.

  • Positive solutions for higher order singular p-Laplacian boundary value problems. GUOLIANG SHI; JUNHONG ZHANG // Proceedings of the Indian Academy of Sciences: Mathematical Scie;May2008, Vol. 118 Issue 2, p295 

    This paper investigates 2m-th (m ⩾ 2) order singular p-Laplacian boundary value problems, and obtains the necessary and sufficient conditions for existence of positive solutions for sublinear 2m-th order singular p-Laplacian BVPs on closed interval.

Share

Read the Article

Courtesy of THE LIBRARY OF VIRGINIA

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics